MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY C HEMOGLOBIN A1C REAGENT KIT; HEMOGLOBIN A1C TEST SYSTEM

ABBOTT LABORATORIES ALINITY C HEMOGLOBIN A1C REAGENT KIT; HEMOGLOBIN A1C TEST SYSTEM
Model Number 08P4320
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported falsely elevated hemoglobin a1c results generated on the alinity c analyzer on multiple patients.Example sids provided: (b)(6).The customer observes > 129 mmol/ml and upon repeat the results are normal.Results provided: sid (b)(6).First run >129.51 mmol/mol / >129.51 mmol/mol.1rst rerun 38.89 mmol/mol / 56.33 mmol/mol.2nd rerun 38.44 mmol/mol / 56.23 mmol/mol.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
Patient identifier (b)(6).Continued information for correction/removal reporting number: 3016438761-06/16/22-001-c.During the investigation to this issue, internal data analysis found the current set value for low linearity range for the total hemoglobin is too low when analyzing whole blood or hemolysate samples with poor sample integrity, due to micro-clots and particulate matter, associated with low total hemoglobin values.It was identified that a revision to the total hemoglobin low linearity values for the alinity hemoglobin a1c whole blood and hemolysate applications was required.To address the linearity issue, for whole blood application, the thbwb low linearity value has been updated to 53.8278 umol/l; for the hemolysate application, the thbh low linearity value has been updated to 1250 umol/l to prevent the potential for falsely elevated results.A product correction letter was sent to all customers who have received impacted lots of the alinity c hemoglobin a1c reagent kit (list number 08p4320).The letter informs the customer of the issue and provides them with instructions for necessary actions to perform, which includes immediately installing the updated assay file versions (based on their impacted product and sample application) and then manually configuring the low linearity value.All available patient information was included.No additional information was provided.

Brand Name
ALINITY C HEMOGLOBIN A1C REAGENT KIT
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key14842667
Report Number3016438761-2022-00281
Device Sequence Number4794384
Product Code PDJ
UDI-Device Identifier00380740135591
UDI-Public00380740135591
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K130255
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08P4320
Device Catalogue Number08P43-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Initial Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3016438761-06/16/22-001
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY C PROCESSING MODU, 03R67-01, AC01421
Patient SexUnknown